MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 20-jan-2023, abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded a suspected discrepant hematocrit results on an 88 year old male patient with a ruptured triple a.There was no additional patient information at the time of this report.Return product is not available for investigation.Method: i-stat, date: (b)(6) 2023 collected: ni, tested: 22:58, hb(g/dl): 6.5, hct(%pcv): 19.0, sample: arterial #1; method: i-stat, date: (b)(6) 2023, collected: ni, tested: 02:05, hb(g/dl): 5.1, hct(%pcv): 15.0, sample: arterial #2; method: gem, date: (b)(6) 2023, collected: 02:24, tested: 02:36, hb(g/dl): 11.6, hct(%pcv): n/a, sample: arterial #3; method: sysmex , date: (b)(6) 2023, collected: 02:24,tested: 02:37, hb(g/dl): 11.3, hct(%pcv): 32.9, sample: arterial #3.The patient was transfused 4 rbc and 1 ffp prior to surgery.Customer reports the units were not ordered based on the i-stat results, orders were in before i-stat testing took place.Transfusion time spanned from (b)(6) 2023 at 21:46 to (b)(6) 2023 at 00:39 with a total of 6 rbcs and 1 ffp.Patient given rbc units "active bleeding," and ffp "inr>2.0." at this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 13-feb-2023.A review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Ak, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.
 
Event or Problem Description
Na.

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key16287129
Report Number2245578-2023-00013
Device Sequence Number14762844
Product Code CHL
UDI-Device Identifier10054749000163
UDI-Public10054749000163
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Catalogue Number03P88-25
Device Lot NumberW22299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale